Hail, Smith
- When
- June 12, 3:13 PM CST
- Where
- Smith County, Kensington
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.770, -99.030
Thunderstorms moved along the Kansas/Nebraska border and produced some hail and gusty winds. Some damage was reported in the far northeast corner of Smith County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
Thunderstorms moved along the Kansas/Nebraska border and produced some hail and gusty winds. Some damage was reported in the far northeast corner of Smith County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 12, 2:35 PM CST, 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 335 PM CDT TUE JUN 12 2007 .SHORT TERM...TONIGHT THROUGH 12Z THURSDAY. CHALLENGE WILL BE PICKING WHERE THE HEAVY RAINS WILL FALL TONIGHT AND TOMORROW. UPPER SYSTEM SLOWLY LIFTING INTO THE CENTRAL PLAINS FROM THE CENTRAL ROCKIES. THIS IS GIVING ENOUGH LIFT TO CREATE WIDESPREAD RAINS ACROSS THE AREA FOR THE NEXT COUPLE OF DAYS. VERY HUMID AIRMASS IN PLACE WITH SURFACE DEWPOINTS INTO THE LOWER 70S. FLASH FLOOD GUIDANCE IN THE 2 TO 2 1/2 INCH RANGE OVER THE WESTERN AREAS AND THIS IS WHERE HEAVIEST RAINS ARE LIKELY TO OCCUR TONIGHT. WILL ISSUE FLASH FLOOD WATCH FOR TONIGHT UNTIL 18Z WEDNESDAY FOR MOST OF THE WESTERN 1/2 OF THE CWA. WILL MENTION HEAVY RAINS OVER ALL OF CWA BUT FEEL FLOODING POTENTIAL RIGHT NOW IS IN THE WEST. WILL PASS ON TO FUTURE SHIFTS THE NEED TO ADDRESS EASTERN AREAS LATER IN THE FORECAST PERIOD. RAINS WILL CONTINUE ON WEDNESDAY AND WEDNESDAY NIGHT. TEMPS TO BE COOLER ON WEDNESDAY GIVEN PRECIP AND CLOUD COVER AND SHOULD ONLY REACH INTO THE 70S. .LONG TERM...12Z THURSDAY THROUGH TUESDAY. MAIN PROBLEM IN THE EXTENDED WILL SURROUND PERIODIC CHANCES OF THUNDERSTORMS. ON THURSDAY...AN UPPER LEVEL TROUGH WILL BE MOVING ACROSS THE CENTRAL PLAINS. THIS SHOULD BRING A CHANCE OF THUNDERSTORMS TO MUCH OF THE AREA...WITH THE BEST CHANCES ACROSS THE EAST IN THE AREA OF DEEPER ASCENT. THOUGHT ABOUT GOING DRY ON FRIDAY AS THE UPPER SYSTEM CONTINUES A SLOW MARCH SOUTH...BUT BOTH THE 12Z NAM AND GFS...ALONG WITH THE 12Z SREF PRECIP MEAN SUGGEST THAT SOME REDEVELOPMENT IS POSSIBLE DURING THE AFTERNOON...MAINLY ACROSS THE SOUTH AND EAST. WILL CARRY A SMALL POP DURING FRIDAY AFTERNOON FOR THE POSSIBILITY OF A ISOLATED DEVELOPMENT DURING THE AFTERNOON...BUT THEN GO DRY FRIDAY NIGHT AND SATURDAY. THE NEXT CHANCE OF THUNDERSTORMS ARRIVES SUNDAY NIGHT INTO MONDAY AS A COLD FRONT MOVES INTO THE REGION. THERE HAVE BEEN SOME TIMING DIFFERENCES WITH THIS FEATURE...BUT OVERALL IT APPEARS IT SHOULD ARRIVE SOMETIME SUNDAY NIGHT OR EARLY MONDAY. THIS TIMING IS IN GENERAL AGREEMENT WITH THE 00Z ECMWF/12Z OPERATIONAL GFS/ AND THE 00Z GFS ENSEMBLE MEAN. HAVE GONE DRY AGAIN ON TUESDAY AS A WEAK UPPER RIDGE AGAIN BUILDS INTO THE CENTRAL UNITED STATES. && .GID WATCHES/WARNINGS/ADVISORIES... NE...FFA FROM GREELEY TO ST PAUL TO KEARNEY TO FRANKLIN TONIGHT UNTIL 18Z WEDNESDAY. KS...FFA FOR PHILLIPS COUNTY TONIGHT UNTIL 18Z WEDNESDAY. && KISNER/CWK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1211 PM CDT TUE JUN 12 2007 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 131200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1211 AM CDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE CHANCE OF THUNDERSTORMS CONTINUE TO INCREASE THROUGH THE DAY... WITH THUNDERSTORMS LIKELY TONIGHT. THE PRIMARY THREAT WILL BE LOCALIZED HEAVY RAINFALL. SOME LOCATIONS WILL SEE 1 TO 2 INCH RAINFALL AMOUNTS BY EARLY WEDNESDAY MORNING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...A FEW OF THE STRONGEST STORMS MAY BE CAPABLE OF PRODUCING HAIL STONES FROM ONE HALF TO ONE INCH IN DIAMETER AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY AND THEN AGAIN SUNDAY AFTERNOON THROUGH MONDAY. HOWEVER...THE BEST CHANCE OF THUNDERSTORMS WILL BE WEDNESDAY ALONG WITH THE CONTINUED THREAT OF LOCALIZED HEAVY RAINFALL. SOME LOCATIONS COULD SEE AN ADDITIONAL 1 TO 3 INCHES OF RAIN WEDNESDAY INTO WEDNESDAY NIGHT RESULTING IN THE POSSIBILITY OF MINOR FLOODING. WIDE SPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT HEAVY RAINFALL AMOUNTS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) KISNER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
311 PM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 1 SE ORLEANS 40.12N 99.44W
06/12/2007 E0.88 INCH HARLAN NE PUBLIC
&&
PFANNKUCHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 315 PM CDT TUE JUN 12 2007 KSZ005-122045- PHILLIPS- 315 PM CDT TUE JUN 12 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN PHILLIPS COUNTY... AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF HARLAN COUNTY DAM...OR 17 MILES NORTHEAST OF PHILLIPSBURG...AND MOVING NORTH AT 30 MPH. * THE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN PHILLIPS COUNTY BY 320 PM CDT DIME SIZE HAIL IS EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 339 PM CDT TUE JUN 12 2007 KSZ006-122115- SMITH- 339 PM CDT TUE JUN 12 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SMITH COUNTY... AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ATHOL...OR 22 MILES EAST OF PHILLIPSBURG... AND MOVING NORTH AT 25 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... RURAL CENTRAL SMITH COUNTY DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KISNER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 340 PM CDT TUE JUN 12 2007 NEZ060-072-073-122115- DAWSON-GOSPER-PHELPS- 340 PM CDT TUE JUN 12 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR DAWSON...GOSPER AND PHELPS COUNTIES... AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BERTRAND...OR 14 MILES NORTHWEST OF HOLDREGE...AND MOVING NORTH AT 40 MPH. * THE THUNDERSTORM WILL BE NEAR... OVERTON BY 355 PM CDT LEXINGTON BY 400 PM CDT SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 403 PM CDT TUE JUN 12 2007 NEZ084-122130- FRANKLIN- 403 PM CDT TUE JUN 12 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY... AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF FRANKLIN...OR 26 MILES NORTHEAST OF PHILLIPSBURG...AND MOVING NORTH AT 40 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... HILDRETH... DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KISNER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 405 PM CDT TUE JUN 12 2007 NEZ060-122130- DAWSON- 405 PM CDT TUE JUN 12 2007 ...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR DAWSON COUNTY... AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LEXINGTON...AND MOVING NORTH AT 30 MPH. * THE THUNDERSTORM WILL BE NEAR... EDDYVILLE BY 430 PM CDT SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The Grand Island radar (KUEX), 79 km away, was scanning. The volume nearest the first event began at 21:15 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43298, 43294.